It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Heart Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-15-2006, 03:27 AM   #1
Veteran
(male)
 
Join Date: Apr 2006
Location: Qld, Australia
Posts: 366
Beefsteak HB UserBeefsteak HB UserBeefsteak HB UserBeefsteak HB User
Question Muscle cramps with Lipitor??

With lipitor one possible side effect is muscle cramps that I am told can become quite serious.
Two weeks ago my Dr. upped my lipitor dose from 20mg to 40mg and now I have these cramps in my arms - just the last few days.
I wondered what I should be looking for if the cramps are to do with the lipitor dose being higher.
Otherwise I feel okay - and I am not taking any Niacin with the lipitor - maybe I should reduce the lipitor and take some niacin.
I might just be over-cautious on this but want to know what to look for so that I can reduce the lipitor immediately if it's the cause.
Beefy.

 
Old 04-15-2006, 07:19 AM   #2
Senior Veteran
(male)
 
started04's Avatar
 
Join Date: Jul 2004
Posts: 1,566
started04 HB Userstarted04 HB Userstarted04 HB Userstarted04 HB Userstarted04 HB User
Re: Muscle cramps with Lipitor??

Your potassium level may be deficient.

 
Sponsors Lightbulb
   
Old 04-15-2006, 07:45 AM   #3
Senior Veteran
(male)
 
Join Date: Nov 2004
Posts: 8,484
Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
Re: Muscle cramps with Lipitor??

Beefy,

I think rolling back to 20 mg. is a good precaution...the marginal benefit in going from 20 to 40 is slight.

Why did your doctor up your dosage? Poor response, heart disease?

 
Old 04-17-2006, 07:02 AM   #4
Junior Member
(female)
 
Join Date: Apr 2006
Location: massachusetts
Posts: 11
bksgypsyheart HB User
Re: Muscle cramps with Lipitor??

My boyfriend and his brother were both on Lipitor for a few years and then they both started getting serious muscle cramps. They became very fatigued. Even passed out from the fatigue. Turned out to be from the Lipitor. We did some research and found that Lipitor can damage your muscles...and your heart is a muscle! It took over 6 months to get their strength back. Needless to say they don't take Lipitor anymore. They won't take any Statins, they all can cause serious muscle damage. I've talked to one man who is in a wheelchair because of it.
There is a lawsuit pending against the makers of Lipitor.

 
Old 04-17-2006, 06:10 PM   #5
Veteran
(male)
 
Join Date: Apr 2006
Location: Qld, Australia
Posts: 366
Beefsteak HB UserBeefsteak HB UserBeefsteak HB UserBeefsteak HB User
Arrow Re: Muscle cramps with Lipitor??

Hi, Thanks for that information - very interesting.
Sounds like you are saying they were on the Lipitor for one or two years before any problems developed - seems like a long time for a problem to develop - do you have any more details? What sort of doses were they on I wonder? But two people both developing the same problem might be significant - esp. if these are the only people you knew who were on Lipitor.
(I wonder if Lipitor is something that should be treated as a short term medication - ie only stay on it until you get your cholesterol down while you adjust your diet, exercise, BP, weight, etc. Then look for another medication like niacin to assist in keeping it low - without a statin if possible, or just 5 or 10mg.)
Re. the lawsuit that you say is pending - is there any reference to that, and is it because of the muscle cramp problem?
Many thanks, Beefy.

 
Old 04-17-2006, 06:21 PM   #6
Senior Veteran
(female)
 
Join Date: Nov 2005
Location: Seaview, WA USA
Posts: 600
MommaBee HB User
Re: Muscle cramps with Lipitor??

I took Lipitor for about 7 months and was told by my doctor to report to him any muscle cramps. It is a side affect of it and can damage your mucsles. It doesn't happen in every person that takes it but I would tell your doctor ASAP and stop using it. I am now on Tricor and have been fine so far.
Good luck!

 
Old 04-23-2006, 10:34 PM   #7
Senior Member
(female)
 
Join Date: Mar 2001
Location: Cleveland, Ohio USA
Posts: 230
Zimm HB User
Re: Muscle cramps with Lipitor??

AS I've posted on the High Cholestral board,I've had terrible muscle problems with burning pain etc. from Lipitor. My doctor told me to stop taking it for a month,whicj I was rather concerned about since I have a stent. My Total cholestral went from 180 to 294 and my LDL went from 103 to 187. That was really scary. He put me on Zetia,does anyone here know the difference (besides Zetia not being a statin) between the two. My cardiologist wants me to take Vytorin. At this point I'm taking the Zetia but I'm just totally confused and don't really know what to take. I have to get those numbers down!! Does Zetia work the same??
Thanks loads for any info!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
High Cholesterol / Muscle Aches / Options master44 High Cholesterol 1 08-19-2009 02:09 PM
Diabetes, colesterol and lipitor, and muscle aches. twokatss Diabetes 2 03-23-2008 12:25 PM
Muscle Pain starship High Cholesterol 11 07-03-2006 01:57 PM
Leg aches and muscle aches from lipitor? Songleader High Cholesterol 29 10-09-2005 04:04 PM
muscle aches associated with Lipitor libloom High Cholesterol 26 03-26-2005 07:07 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 12:31 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!